All Journal Entries Journals

WEEK 1, Schedule and What I have learned

Sep 10, 2011 - 2 comments
Tags:

schedule

,

When to take meds

,

side effects



Hep C, Gen 1, VL 10 million 700 thousand; no liver biopsy (doctor's decision since I agreed to triple tx); began tx 9/1/11 w/Pegasys & Ribavirin, will add Victrelis at the beginning of week 5; determined a time schedule best suited for my lifestyle (and to get used to it before VIC is added).

6:30 AM -- Big breakfast
6:30 AM -- Feed & water the cat :o)
6:30 AM -- Advil (2 pills)
7:00 AM -- RIBA (2 pills)
7:30 AM -- VIC (4 pills)

9:00 AM -- Vitamins (2 pills; 2 gummies)

12:00 PM -- Lunch
1:30 PM -- AD (1 pill)
2:30 PM -- Snack
3:00 PM -- VIC (4 pills)

6:15 PM -- Blood pressure med (1 pill)
7:00 PM -- RIBA w/dinner (3 pills)
7:00 PM -- Feed kitty again (if I forget, I will wonder why she is meowing loudly at me!!)
8:45 PM -- Advil (2 pills; Fridays prior to injection)
9:00 PM -- Snack
9:30 PM -- Interferon (injection; Fridays only)
http://www.pegasys.com/pegasys/injecting/how-to-inject-pegasys.htm

http://davisplus.fadavis.com/wilkinson2/Animations/animations.cfm?exercise=angle_of_injection&title=Angle%20of%20Injection

10:00 PM -- VIC (4 pills)

TOTAL = 25 per day Saturday - Thursday; 27 per day Friday

SIDE EFFECTS:
Injections -- Minimal body aches, no chills, I feel more warm afterwards but not feverish or ill; Day 8, I got the Interferon rash (referred to as RIBA rash too) in 2 spots on the inside of my right arm just below my armpit

RASH -- tried the CVS anti itch spray but it was like putting a cup of water on a bonfire; took a Benadryl but it barely took the edge off the itch; then applied Cortisone 10, which helped for an hour; then slathered on some medicated Gold Bond lotion which seems to be helping (YAAYY!!) but it could be a combination of all those things over 2 days that is making the rash more tolerable

RIBA -- first 7 days, felt flu like symptoms within the hour of taking pills (headache, stuffy nose, throat closing, weakness); insomnia, never experienced it before, took a long time to get to sleep then I woke up 4 hours after I went to bed and was WIDE awake, not tired, not sleepy at all; adjusting time schedule to help avoid it but when I took RIBA too early (4:30 PM), I felt sick to my stomach

Other, not sure which drug -- light stomachness, like the beginning of nausea, then by night 7 I woke up feeling like I would throw up so I drank some cold water and had a couple of Ritz crackers, and did not throw up; had that feeling throughout the next day

Trying to take things one day at a time. Most days, feeling a bit "off" but mostly tolerable.  Yesterday was the most difficult day at work, partly because of the rash and having the Benadryl hangover.  MUST get some exercise because all the eating, plus the AD and laziness, is adding to the waistline :o(

PRAYING.......I think it was Crossroads who said......."prayer is an ongoing conversation".......  God is certainly listening.  I am reminded to be thankful for ALL my blessings......health, family, job, friends, roof over my head, clothes on my back, food to eat.....not to mention, insurance to be able to do treatment.  Praying to make it through to SVR and have this all be a distant memory......for everyone.



Comments
Post a Comment
Avatar_f_tn
by Vannh9, Sep 14, 2011
I just read your journal~ Thanks for being willing to share so many details. I will keep praying for bearable side effects fro you and of course SVR when all of this is over. God Bless you~ Vann

1840891_tn?1383280315
by ceanothus, Oct 14, 2011
My meds (Pegasys, Ribavirin and Telapivir) are being delivered by UPS tomorrow, and I'm trying to figure out the best day and time to start the Pegasys injections. I did the treatment some years ago (just the Pegasys and Ribavirin at that time) and I remember feeling pretty awful, but I'm a little unclear on when the illness would hit relative to the time of the injection. I don't work, so I'm thinking that either Sunday night or Monday morning would be the best time to start the treatment, as I'm more likely to feel better again by the weekend and will be able to get out and do things with my husband on weekends. I'm also thinking that bedtime might be best for the injection because I might sleep through some of the worst initial side effects - but I can't really remember whether the flu-like stuff hit that quickly. What do you think? I'd appreciate your advice!

Post a Comment